Fluctuating blood sugar levels

Discussion Board Forums General Discussion Fluctuating blood sugar levels

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #91061
    iowagirl
    Member

    Irish Mac,

    Any sickness is a stressor on the body which can cause BG to rise. And….stress itself can also cause it to rise as well.

    #91060
    irishmac
    Member

    Hi both. Dad is still pre -DX so no chemo.

    The body being sick thing makes sense .

    Dad seems to start the day with a normal reading and rises with the one around 5/6pm being sky high.

    #91059

    Irish Mac,
    As Juli T said, there are drugs that are used in conjunction with chemo that increases blood sugar levels. My husband has diabetes and his blood sugar would shoot sky high after treatment. He was already on Metformin as needed, but the doctor added it to his meds regiment to take daily. It is common and we were told to keep track of it and if it spikes closed to 500 it was time to call dr.

    Hope this helped :)
    Sharon

    #91058
    iowagirl
    Member

    Irish Mac,

    Yes, it is, depending on what is going on with the body and meds.

    If on chemo, there is usually also steroids given at the same time which causes blood sugar to rise a LOT.

    With cancer, the body is sick and as such, the blood sugars may also rise, as they do when you have a cold or some other illness.

    However, if there is a tumor IN the liver itself, that might cause the blood sugars to go down as it interferes with the glucose/sugar released from the liver. You can have a sudden, low blood sugar event for no apparent reason.

    It is very important to have someone managing your diabetes/blood sugar treatment while hou have active cancer or cancer treatment.

    Juli T.

    #12003
    irishmac
    Member

    Is this common despite insulin levels being increased?

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.